ERIC S. JACOBSON, M.D.
A case of recurring fulminant thrombocytopenia is described. Three of the five documented thrombocytopenic episodes are known to have been preceded by ingestion of ethclorvynol. The last ingestion was followed by an episode that resulted in the death of the patient. Hematologic values were normal between episodes. Various drugs that appeared to be related temporally to the patient's crises were screened for antiplatelet activity in vitro in the presence of the patient's serum. Ethchlorvynol inhibited clot retraction; no other agent had this effect. The author concludes that the thrombocytopenia was induced by this drug. This is believed to be the first case of thrombocytopenia to have been induced by ethchlorvynol.
JACOBSON ES. Fatal Immune Thrombocytopenia Induced by Ethchlorvynol. Ann Intern Med. 1972;77:73–76. doi: https://doi.org/10.7326/0003-4819-77-1-73
Download citation file:
Published: Ann Intern Med. 1972;77(1):73-76.
Coagulopathies, Hematology/Oncology, Platelet Disorders.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use